# SDR FDEA201805151239

- Difficulty date: May 15, 2018
- Submitted: May 29, 2018
- Operation: Air carrier
- Aircraft: N623FE
- Make and model: Doug MD-11F
- Aircraft serial: 48794
- Aircraft time: 55,871 hours, 14,136 cycles
- Engine: Pwa PW4462
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Malfunctioned
- Location: Right
- Stage of operation: TX
- How discovered: O
- Nature of condition: A, B
- Precautionary procedure: E, F, D

## Discrepancy

WHILE DOING DELAYED ENGINE START ON ENG 2 (2 START ALL NORMAL) NOTICED ENGINE 3 IDLING HIGHER THAN ENGINE 1. ALL OTHER INDICATIONS ON ENG 3  NORMAL (EGT,FF,ETC.). DECIDED TO SHUT NR 3 DOWN AND RESTART SHUT DOWN NR 3, WAITED UNTIL ALL INDICATIONS WERE ZERO +30 SECONDS. ATTEMPTED RESTART ON NR 3. ALL INDICATIONS NORMAL ON INITIAL START-SHORTLY AFTER F/O RAISED THE FUEL LEVER AT 20% N2, AN AIRCRAFT OVER GROUND CONTROL REPORTED SMOKE/FLAMES COMING OUT OF NR 3 ENGINE. COMPLIED WITH TAILPIPE FIRE PROCEDURES, SHUT OFF FUEL LEVER, MOTORED ENGINE. AIRCRAFT BEHIND US STILL REPORTING SMOKE, FIRED BOTH FIRE BOTTLES. REPLACED NR 3 ENGINE.
